| Model Number |
400SMTXSFT0304 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the first smart coil was unable to advance past the hub of the microcatheter.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and undamaged.Conclusions: evaluation of the returned smart coil revealed an undamaged and a functional device.During functional testing, the smart coil was able to be advanced through its introducer sheath and a demonstration microcatheter without issue.The reported complaint could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Additional Manufacturer Narrative
Please note that the following section was updated based on additional information obtained from penumbra clinical team: 1.Section g.Box 3.Report source h3 other text : placeholder.